Experts in Prescription Drug Withdrawal
Antidepressant Withdrawal Syndrome
Recovering from Antidepressants is Possible
Feeling better? Think you’re ready to stop taking your antidepressant? Please don’t just stop, its not worth the risk.
It is estimated that between 20-80% of antidepressant patients will experience some withdrawal symptoms but 25-30% will have severe discontinuation withdrawals that interfere with every aspect of life. The two types of antidepressants most likely to cause withdrawal symptoms are SSRIs (selective serotonin reuptake inhibitors) and SNRIs (serotonin and noradrenaline reuptake inhibitors), but other classifications of antidepressants have shown the same withdrawal risk.
Antidepressants artificially increase the amount of Serotonin in the brain and the body’s Serotonergic system must adjust and down-regulates the receptors to compensate. When an individual tries to end treatment, particularly by dropping their dose too rapidly, the receptors experience the reduction as a type of Serotonin starvation. This increases anxiety, aggression and insomnia. The return to neuronal health can take time and often assistance.
Many find the withdrawal symptoms ranging from uncomfortable to psychologically and physically debilitating. This is due to the lack of Serotonin production if the antidepressant is withdrawn too rapidly. Others find that they cannot taper (even slowly) without relief from the symptoms.
Please contact our nonprofit if you need help to taper an Antidepressant by sending a confidential inquiry or phoning tollfree 866-605-2333.
As Laurie C. from Ohio wrote, “It's a new year and I'm finally PAXIL free! It's been quite a journey and it wouldn't have been as easy as it was, without your products and most of all, your love and support.”
For more information on antidepressants or your specific drug, click here.
DISCLAIMER: *Because prescription medications can cause severe withdrawal reactions, do not stop taking any medication without first consulting your physician. The decision to taper any medication should be discussed with your doctor and done with their consent and support. Always consult with your healthcare professional before starting any diet, exercise or supplementation program, before taking or stopping any medication, or if you have or suspect you might have any health problem. More...
People We've Helped
"I cannot say enough good things about the entire Point of Return team. They have somehow found just the right balance between professionalism and compassion that people who are suffering need. I will be forever grateful."
-Robin T., (California) Amitriptyline